MDJunction - People Helping People
 
Ask a Question
11/01/2009 06:00 AM

Woman..dealing with PMS and Bipolar

sjannettey
sjannettey  
Posts: 177
Member

I have been going through a tough time going through Pre-Menopause and dealing with my Bipolar illness. Especially if I am manic during my PMS time or cycle time. My emotions go so crazy I cannot control them. I get bitchy, over-sensitive, coping with all the symptoms like the bloating, cramping, headaches (migraines), food cravings of sweets or just over-eating, just to name a few. On top of that I am so cruel to men during that time having anger issues or lashing out at them. I swear my boyfriend almost has to leave town to escape from me I get so bad. On top of the PMS symptoms if I am manic at that time I get impulsive, aggressive, can't sleep during that time. I just can't describe how I feel because my emotions are just basically all over the place. I am just so bad I wish I can escape from myself I can't cope with it.

When I do not get enough sleep it flares my other ailments up such as my Fibromyalgia and joint pain in my back, knees, hips and fingers, basically all my joints hurt.

Do any of you woman have these issues?

Reply

11/01/2009 06:26 AM
marisaH
marisaHPosts: 357
Member

That's so true for me too. I definitely get worse during PMS. I talked to my pdoc about it and he says that's normal for BP. I've asked him a couple of time about taking additional meds during that time, but he said that wouldn't work. I actually tried birth control pills to help regulate my emotions and those TOTALLY screwed me up. I tried 3 different kinds before just giving up all together. Now, I just try to live through it. I take B vitamins and do Yoga. I also try and recognize my moods and when it's getting bad, I try and remove myself from the situation so I don't end up hurting someones feelings.

11/01/2009 06:39 AM
Dit
Dit  
Posts: 13727
Group Leader
I'm an Advocate

I have more severe bp symptoms 1 wk or so before my mentstration (both highs & lows). Once i start, i feel really good and want to take on the world.

Guess being a women and our hormones and all, is something we have to put up with. Keep communicating with your pdoc about this and your family physician too.


11/01/2009 09:43 AM
bagofcandy
bagofcandyPosts: 1259
Senior Member

I also had horrible PMS with periods. The bipolar was pretty much all under control, but the periods would take me for a ride. I'd sleep for about a week every month cause I was just so depressed.

Anyway, my pdoc also said it's pretty common for women with bipolar. He said the only way to get rid of it was through the pill.

I had tried ortho tr cyclin years before, and it made me completely crazy, so I was reluctant to try the pill again. If you've tried pills before, and they made things worse, you might look into whether the pills you tried varied hormonal levels over the course of the period.

If so, that variation could've been the problem. My pdoc said that bp women need to take a lose dose estrogen pill with no or little progestin and that the doses should be constant through the cycle, as with portia or seasonique.

This worked like a charm for me. Even better, I only get my period 3 times a year.


11/01/2009 12:35 PM
dreemm
 
Posts: 179
Member

I know that feeling. I've been miserable last few days and it sucks, I feel like I'm on a low,very low and can't stand myself. I don't really feel like talking but I wanna run away from myself and can't.

11/01/2009 05:01 PM
whoknowsy
whoknowsy  
Posts: 48
Member

I get really mad, irrational, hyper, manic, depressed, etc all at once. I hate most everybody...people piss me off...I snap at the smallest things or nothing at all. And to top it all off, my boobs get sore, I get zits and I'm bloated and eat like a cow.

11/01/2009 05:14 PM
dreemm
 
Posts: 179
Member

I'm everything minus pms, it suck I hate everyone around me and myself.

11/01/2009 10:34 PM
leopardkisa

The best way to avoid PMS is to get on some type of birth control that regulates hormones and such. I'm on Depo and I haven't had a period in two years and you really don't realize how much it takes away from your life until it isn't a problem anymore.

11/02/2009 05:02 AM
Defiantgroundhog
DefiantgroundhogPosts: 568
Member

I find progesterone cream helps me a little bit. I don't know if I should be using it. I've never really talked to my pdoc about it. You can get it at health stores most the time that's where I get mine.

11/02/2009 09:50 AM
SweetFaithy

I know exactly how you feel sjannettey, I am the same way I drive my boyfriend CRAZY when I am PMS. When I went to my doctor for my monthly med check up I told them how bad it was, and with me I never used to be that bad. What we found out is that my medication I was taking for my Bipolar (Lexapro) was interacting wtih my Birth Control (Loextrin) and that is what was causing my Manic attitude and reactions. So they are slowly switching me to another perscription that wont interfere like the Lexapro is. Are you on Birth Control or any other medications? if you are, I would talk to your doctor.

If not, Birth Control will help out with the mood swings when youa re PMSing. So you may want to talk with your doctor about that too it could very well help out with that. Smile I hope I have helped some.

And also for the stories of those where birth control didnt help, everyone is different so you will never know till you try and make sure to keep your doctor informed if you are taking other medications because they can interfere, dont just tell the gyno of your medications but also tell your psychiatrist because they may know more about what is best with your birth control medically wise. : )

Post edited by: SweetFaithy, at: 11/02/2009 09:53 AM

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved